MAUDE Adverse Event Report: COVIDIEN ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number TH-LS-M
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the turbohawk device was returned for evaluation.A pair of tweezers was also included with the turbohawk.No other ancillary devices were included.The turbohawk was returned with the cutter assembly retracted within the cutter window.The distal assembly laser drilled coil segment showed a gradual curve throughout the component.Biological debris was noted approximately 1.8cm distal the cutter window.The tweezers was returned with the ends bound together using white tape.Within the prongs of the tweezers was a clear flaked debris.The length of the debris was approximately 0.3cm.The texture of the debris was consistent with rigid texture, not biological.The turbohawk was connected to a cutter driver from the lab.The thumb-switch of the turbohawk was advanced and they cutter assembly advanced approximately 1.8 cm from the cutter window.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a turbohawk directional atherectomy device to treat a moderately calcified lesion in the sfa.The artery was 5-6 mm in diameter.The device was prepped as per the ifu.A 7 french non-medtronic sheath was used and with a "0.014 non-medtronic guidewire.It was reported that after 4 successful passes with the turbohawk device, the physician noticed the device was not showing as full but felt as if it was.The device was inspected, when the device was removed something that looked like a piece of plastic was found in the cutter window.The cutter could not be returned to the housing.A pta balloon and stent were used to complete the procedure.No patient injury was reported.

Brand Name
ATK TURBOHAWK SMOOTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key6881684
Report Number2183870-2017-00411
Device Sequence Number819444
Product Code MCW
UDI-Device Identifier00821684065747
UDI-Public00821684065747
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2019
Device Catalogue NumberTH-LS-M
Device Lot NumberA327199
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2017
Initial Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1